Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 85, NWS Jacksonville, FL

June 23, 1997Clinch County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 23, 1997, 4:43 PM EDT for Clinch County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 1997, 4:43 PM EDT (20:43 UTC)
Expired
Jun 23, 1997, 5:30 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clinch County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1997-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1997-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1140 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS1 KJAX 232046 RRA
SVRJAX
GAC065-232130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
443 PM EDT MON JUN 23 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  530 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST GEORGIA
 
   ...CLINCH COUNTY
 
AT 442 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERTORM WEST OF COGDELL MOVING SOUTHWEST AT 5 TO 10 MPH. THIS STORM
WILL MOVE TO JUST NORTH OF DUPONT BY 455 PM. THIS STROM HAS THE
POTENTIAL FOR LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.
 
 
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
PETERSON/LIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:00 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 23, 2:00 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON JUN 23 1997

INVERTED SFC TROF IS CRNTLY IS S OF AQQ AND DRFTG WWD. 03 UTC
MESO-ETA RUN INDCD A LLVL CIRC CNTR DRFTG W OUT OF APALACHEE
BAY AND IT LOOKS LIKE IT NAILED THE LOW. CNVCTN IS FIRING UP
AS HIGHLIGHTED IN THIS AMS AFD. CNVCTN SHUD HANG IN PAST THE
EVENING HOURS. WUD SUGG CONTG TSTMS THROUGH MIDNIGHT IN ZFPS
(OR WORDING TO THAT EFFECT).

OTHRWS...NO GREAT CHANGES IN SYNPTC PATN FORESEEN NEXT 48 HRS.
CNVCTN SHUD FIRE IN THE FAVORED LCNS.

PRELIM

SSI BB 74/86 74/86 05342
JAX TB 71/91 71/92 05353
GNV TB 68/91 71/92 05452

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:08 PM EDTSevere Thunderstorm WarningJAXPierce52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.